Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Fruits for health and strength
Oct 7, 2005

Hello my hero

I am HIV+ 30 year old female and have been on Trizivir alone for almost 4 years. My CD4 count is 1600 and my viral load is undetectable. These results have stayed constable. I have been positive for at least 10 years and have never had any major symptoms.

My doc has asked me if I would like to take a drug holiday. I have no problem with taking a holiday or staying on Trizivir. The only side effects from this drug are slight loss of fat on my legs and arms and increased belly fat oh and my veins are showing up a lot more. I know that a lot of people that have never been on HIV drugs still get similar symptoms so it not a real biggy for me.

I am considering becoming a fruitatarian. I have done some research on it and I wondered whether you would recommend this on Trizivr (I know the fruits you cant eat on this drug) or if I decide to take a holiday? I have never been much of an exerciser, but I have just bout an abdominal exerciser and intend to start using it very soon (honest).

Thank you in advance

PS You all do great work and I know all of us appreciate you. xx

Response from Dr. Pierone

Hello and thanks for posting. It sounds like you are experiencing some lipodystrophy and this has been linked to antiretroviral therapy. This problem often improves after discontinuation of therapy, but does so gradually. Trizivir consists of AZT, 3TC, and Ziagen. The AZT component of this pill is thought to be the culprit with regard to lipodystrophy. So in a future regimen it might be wise to avoid this agent.

One of the best predictors of ability to safely stop HIV medications is the lowest CD4 count from before therapy was commenced. For those who started HAART with more than 500 CD4 cells, chances are high that treatment can be withheld for a prolonged period of time.

Now, I have never met a fruitatarian (let me guess - California) but have a good friend that is a chocolaterian. I would not endorse either approach, well balanced is the watchword with regard to food intake. That said, human vegetarians tend to have better health outcomes than carnivores and this would be a reasonable and prudent choice. The abdominal exerciser and aerobic exercise would fit in well too. Good luck to you and let us know what you decide to do and how things turn out.



Previous
Started Meds Due To Low Platelets
Next
what is an opputuinistic infection

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement